MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; SMR SHOULDER - HUMERAL HEAD DIA.50 MM

LIMACORPORATE S.P.A. SMR SHOULDER; SMR SHOULDER - HUMERAL HEAD DIA.50 MM
Model Number HUMERAL HEAD
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1511345, no pre-existing anomaly was found on the devices manufactured with the same lot #.We submit a final mdr when the investigation is complete.
 
Event or Problem Description
Shoulder revision surgery of a smr anatomic total prosthesis performed on (b)(6) 2025, due to cuff failure.No traumatic event reported.The following devices were explanted: · smr humeral head ø50 mm (product code 1322.09.500, lot #1511345 - ster.1700153) · neutral adaptor taper standard (product code 1330.15.270, lot #1702177 - ster.1700114) · smr finned humeral body (product code 1350.15.110, lot #1211457 - ster.1200358) · liner for metalback glenoid small (product code 1377.50.020, lot #17at1p5 - ster.1700313) a 40mm eccentric glenosphere, standard connector, a short proximal reverse humeral body and 40mm standard vit.E liner were implanted.Patient is a male, 53 years old.His history of shoulder history is the following: - primary surgery done on (b)(6) 2013; - first revision surgery on (b)(6) 2018, due to breakage of the liner (event registered as complaint (b)(4); - second revision surgery performed on (b)(6) 2025, due to cuff failure (hereby reported).Event happened in new zealand.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1511345, no pre-existing anomaly was found on a total of 61 humeral heads manufactured with the same lot #.Device analysis: devices involved were not returned to limacorporate for further analysis.X-rays analysis: limacorporate received one x-ray referring to pre-operative revision surgery.The x-ray received - exact date unknown - has been evaluated by a medical consultant.Following, the medical consultant comments: "the last revision was necessary for rc failure.This is the most common cause for atsa revision and a natural course of events.The cementing of the liner into the metalback is off-label and may have contributed to the reason for revision, but we don't know that.This is a surgical issue.Radiographs look unremarkable, noted is the high position of the humerus in terms of cor due to the rc failure.There is no sign of implant related failure here".Considering that: · check of manufacturing charts highlighted no anomalies on the components manufactured with lot #1511345.· according to the medical expert "this is the most common cause for atsa revision and a natural course of events" and "there is no sign of implant related failure here".· the primary surgery of the smr total anatomic prosthesis was done in 2013 and it was revised in 2025, therefore the cuff failure occurred 12 years post primary implant.We can state that the event was not product related.Pms data: according to limacorporate pms data, the revision rate of smr anatomic prosthesis (total and hemi) due to cuff failure is (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.
 
Event or Problem Description
Shoulder revision surgery of a smr anatomic total prosthesis performed on (b)(6) 2025, due to cuff failure.No traumatic event reported.The following devices were explanted: · smr humeral head ø50 mm (product code 1322.09.500, lot #1511345 - ster.(b)(4)).· neutral adaptor taper standard (product code 1330.15.270, lot #1702177 - ster.(b)(4)).· smr finned humeral body (product code 1350.15.110, lot #1211457 - ster.(b)(4)).· liner for metalback glenoid small (product code 1377.50.020, lot #17at1p5 - ster.(b)(4)).A 40mm eccentric glenosphere, standard connector, a short proximal reverse humeral body and 40mm standard vit.E liner were implanted.It was reported that during the surgery, the liner was removed with some difficulty, as it appeared that the liner had been cemented into the metalback.It took time to remove the bone and the cement.It was noted by the scrub nurse that cement was found behind the liner.The cement was not found anywhere else in the joint.The metalback was well fixed and the surgeon had no need to explant.The surgeon did experience difficulty seating / engaging the safety screw for the glenosphere.Patient is a male, 53 years old.His history of shoulder history is the following: - primary surgery done on (b)(6) 2013.- first revision surgery on (b)(6) 2018, due to breakage of the liner (event registered as complaint #(b)(4)).- second revision surgery performed on (b)(6) 2025, due to cuff failure (hereby reported).Event happened in new zealand.

Brand Name
SMR SHOULDER
Common Device Name
SMR SHOULDER - HUMERAL HEAD DIA.50 MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele,
udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
villanova di san daniele, udine 33038
MDR Report Key22051074
Report Number3008021110-2025-00067
Device Sequence Number21059841
Product Code KWT
UDI-Device Identifier08033390001410
UDI-Public08033390001410
Combination Product (Y/N)N
PMA/510(K) Number
K100858
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberHUMERAL HEAD
Device Catalogue Number1322.09.500
Device Lot Number1511345
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown